MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 CURVED 25CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 CURVED 25CM SHAFT; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX125C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/13/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during a thin vessel was sealed with cove and after 24h massive bleeding occurred.When opening the patient, it was identified that the sealed vessel was open.The patient died.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/22/2025.D4 batch #: unknown.Additional information was requested and the following was obtained: what were the indications for surgery? lung nodules were the hemostasis issues identified post operatively or intra operatively? post-operative.Were any surgical clips used in the area of the device firing? after opening the shears, it was necessary to place a clip.What was the total estimated blood loss (ml)? bleeding after opening the seal is estimated at 2 liters.Was a transfusion required? yes.What was the pre and postoperative anti-coagulant and pain management protocol? no information.Was there calcification of tissue that impeded clamping or cutting? no information were there any pre-exiting patient conditions? coagulopathy please provide a timeline of events.After the clamping of the vessels and artery, after 1 hour of the procedure the artery clamping opened.Two clips were placed in the site and there was hemostasis.In the case of the seal of the enseal, after 24 hours bleeding and opening of the seal were identified.Is there an autopsy report available? no.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/2/2025.Additional information was obtained: the issue was with the enseal that was the device with the one he did hemostasis once the stapler didn¿t work, the patient bled 24 hours post-op in the place he did the hemostasis with the enseal.The coagulation test of the patient were normal but one relative accepted that the patient have had a coagulopathy once in her life, which was no noted in her medical history.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/22/2025.Additional information was obtained: an external rapid response call was held on (b)(6) 2025 to discuss the hemostasis issue and the patient¿s unfortunate passing.The surgeon provided a summary of the events.When stapling and cutting the bronchi during the right lobectomy, it started to bleed.He had to open the surgery to put some clips in to stop the bleeding.After completing the procedure, the patient went to the icu.The intubation tube was removed the next morning.In the afternoon, the surgeon told the patient about the procedure.At about 8pm the patient had cough and seizers and bled 1.5 liters of blood.He took the patient back into surgery.He saw that the artery where the enseal was used in the original procedure (not the stapler) was bleeding.It was a different vessel than was bleeding in the original procedure.The surgeon attempted to suture the bleed, but the patient ultimately passed.When talking with a relative, the relative did indicate that the patient had coagulopathy issues in the past, but this was not known during either procedure.The surgeon indicated that he was taking small branches with the enseal.The seal just failed; it was closed/seal when the original procedure was completed.He confirmed the post-op bleeding came from exactly where he used the enseal.

Brand Name
ENSEAL X1 CURVED 25CM SHAFT
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY, INC. (CINCINNATI)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21882552
Report Number3005075853-2025-02844
Device Sequence Number18117560
Product Code GEI
UDI-Device Identifier10705036015444
UDI-Public(01)10705036015444(17)290630(10)C9EL72
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K172580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX125C
Device Lot NumberC9EL72
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer04/29/2025
05/19/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/02/2025
05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown